Alert archive / Virginia / Frost Advisories in 2017

Frost Advisory 5, NWS Blacksburg, VA

October 17, 201737 counties in Virginia; 7 counties in North Carolina; 4 counties in West Virginia

NWS Blacksburg, VA issued this frost advisory at Oct 17, 2017, 4:03 AM EDT for 37 counties in Virginia; 7 counties in North Carolina; 4 counties in West Virginia. It took effect at Oct 18, 2017, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2017, 4:03 AM EDT (08:03 UTC)
In effect from
Oct 18, 2017, 2:00 AM EDT
Expired
Oct 18, 2017, 9:00 AM EDT
In force
7 hr
Issued by
NWS Blacksburg, VA
All 48 counties

Alleghany County, NC, Ashe County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Covington, VA, City of Danville, VA, City of Galax, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pittsylvania County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 11 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2017-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2017-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2231 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

919 
WWUS71 KRNK 170803
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
403 AM EDT Tue Oct 17 2017

...Areas of Frost This Morning and Again Tonight...

.High pressure over the area will bring dry air and light wind to
the region. The combination of light winds under a clear sky will
result in areas of frost especially in the deeper valleys.

VAZ007-009>014-018>020-WVZ042>044-507-508-171315-
/O.NEW.KRNK.FR.Y.0005.171018T0600Z-171018T1300Z/
/O.CON.KRNK.FR.Y.0004.000000T0000Z-171017T1300Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Tazewell, Marion, Bland, Pearisburg, 
Wytheville, Radford, Pulaski, Blacksburg, New Castle, 
Clifton Forge, Covington, Hot Springs, Bluefield, Flat Top, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, 
Quinwood, Duo, and Rainelle
403 AM EDT Tue Oct 17 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

The National Weather Service in Blacksburg has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM EDT Wednesday.

* Locations...Tazewell County and the New River Valley north 
  into southeast West Virginia and the Alleghany Highlands.

* Hazards...Areas of frost especially in the valleys.

* Temperatures...in the 30s through 8AM. Lows tonight in the 30s. 

* Timing...through 9AM this morning and again overnight into 
  Wednesday morning.

* Impacts...Sensitive outdoor plants left unprotected may be 
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

NCZ001-002-018-VAZ015>017-171315-
/O.NEW.KRNK.FR.Y.0005.171018T0600Z-171018T1300Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, Volney, Galax, and Floyd
403 AM EDT Tue Oct 17 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

The National Weather Service in Blacksburg has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM EDT Wednesday.

* Locations...along the Blue Ridge south of Roanoke into northwest
  North Carolina. especially in sheltered valleys. 

* Hazards...Areas of frost. 

* Temperatures...Lows tonight in the mid to upper 30s.

* Timing...late tonight into Wednesday morning. 

* Impacts...Sensitive outdoor plants left unprotected may be 
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
4 follow-up statements
831 
WWUS71 KRNK 171302
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
902 AM EDT Tue Oct 17 2017

...Areas of Frost Again Tonight...

.High pressure over the area will bring dry air and light wind to
the region. The combination of light winds under a clear sky will
result in areas of frost especially in the deeper valleys late
tonight.

VAZ007-009>014-018>020-WVZ042>044-507-508-172115-
/O.EXP.KRNK.FR.Y.0004.000000T0000Z-171017T1300Z/
/O.CON.KRNK.FR.Y.0005.171018T0600Z-171018T1300Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Tazewell, Marion, Bland, Pearisburg, 
Wytheville, Radford, Pulaski, Blacksburg, New Castle, 
Clifton Forge, Covington, Hot Springs, Bluefield, Flat Top, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, 
Quinwood, Duo, and Rainelle
902 AM EDT Tue Oct 17 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...
...FROST ADVISORY HAS EXPIRED AT 9AM THIS MORNING...

* Locations...Tazewell County and the New River Valley north 
  into southeast West Virginia and the Alleghany Highlands.

* Hazards...Areas of frost especially in the valleys.

* Temperatures...In the 30s through 8AM. Lows tonight in the 30s.

* Timing...Late tonight into Wednesday morning.

* Impacts...Sensitive outdoor plants left unprotected may be 
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

NCZ001-002-018-VAZ015>017-172115-
/O.CON.KRNK.FR.Y.0005.171018T0600Z-171018T1300Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, Volney, Galax, and Floyd
902 AM EDT Tue Oct 17 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* Locations...along the Blue Ridge south of Roanoke into 
  northwest North Carolina. especially in sheltered valleys.

* Hazards...Areas of frost.

* Temperatures...Lows tonight in the mid to upper 30s.

* Timing...late tonight into Wednesday morning.

* Impacts...Sensitive outdoor plants left unprotected may be 
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
712 
WWUS71 KRNK 171819
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
219 PM EDT Tue Oct 17 2017

...Patchy to Areas of Frost Tonight...

.High pressure over the area will bring dry air and light wind to
the region. The combination of light winds under a clear sky will
result in frost formation especially in the river and sheltered
valleys and away from urban areas.

NCZ003-004-019-020-VAZ022>024-032>035-043>047-058-059-180230-
/O.EXA.KRNK.FR.Y.0005.171018T0600Z-171018T1300Z/
Surry-Stokes-Wilkes-Yadkin-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
Including the cities of Dobson, Danbury, Wilkesboro, Yadkinville,
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, 
Rocky Mount, Bedford, Amherst, Martinsville, Danville, Lynchburg,
Appomattox, South Boston, and Keysville
219 PM EDT Tue Oct 17 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

The National Weather Service in Blacksburg has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM EDT Wednesday.

* Locations...Foothills and Piedmont of Virginia and North
  Carolina, including the Roanoke and Southern Shenandoah Valleys.

* Hazards...Patches to areas of frost mainly in river valleys and
  outlying rural farmlands.

* Temperatures...Lows 33 to 38.

* Timing...Late tonight into Wednesday morning.

* Impacts...Sensitive outdoor plants left unprotected may be 
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor 
plants may be killed if left uncovered.

&&

$$

NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-180230-
/O.CON.KRNK.FR.Y.0005.171018T0600Z-171018T1300Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, 
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
219 PM EDT Tue Oct 17 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* Locations...West of the Blue Ridge Mountains including Southeast
  West Virginia.

* Hazards...Patches to areas of frost especially in the valleys.

* Temperatures...in the 30s.

* Timing...Late tonight into Wednesday morning.

* Impacts...Sensitive outdoor plants left unprotected may be 
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor 
plants may be killed if left uncovered.

&&

$$
955 
WWUS71 KRNK 180128
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
928 PM EDT Tue Oct 17 2017

...Patchy to Areas of Frost Overnight...

.High pressure over the area will bring dry air and light winds 
to the region. The combination of light winds under a clear sky 
will result in frost formation especially in the deeper valleys 
and away from urban areas.

NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-180930-
/O.CON.KRNK.FR.Y.0005.171018T0600Z-171018T1300Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, 
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
928 PM EDT Tue Oct 17 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* Locations...West of the Blue Ridge Mountains including 
  Southeast West Virginia.

* Hazards...Areas of frost especially in the valleys.

* Temperatures...In the 30s.

* Timing...Late tonight into Wednesday morning.

* Impacts...Sensitive outdoor plants left unprotected may be 
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

NCZ003-004-019-020-VAZ022>024-032>035-043>047-058-059-180930-
/O.CON.KRNK.FR.Y.0005.171018T0600Z-171018T1300Z/
Surry-Stokes-Wilkes-Yadkin-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
Including the cities of Dobson, Danbury, Wilkesboro, Yadkinville,
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, 
Rocky Mount, Bedford, Amherst, Martinsville, Danville, Lynchburg,
Appomattox, South Boston, and Keysville
928 PM EDT Tue Oct 17 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* Locations...Foothills and Piedmont of Virginia and North 
  Carolina, including the Roanoke and Southern Shenandoah 
  Valleys.

* Hazards...Patches to areas of frost mainly in river valleys 
  and outlying rural farmlands.

* Temperatures...Lows 33 to 38.

* Timing...Late tonight into Wednesday morning.

* Impacts...Sensitive outdoor plants left unprotected may be 
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
558 
WWUS71 KRNK 180831
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
431 AM EDT Wed Oct 18 2017

...Patchy to Areas of Frost through 9 AM This Morning...

.A large dome of cold, high pressure remains over the area. The 
combination of light winds and clear skies will result in frost 
formation especially in the deeper valleys and away from urban 
areas. Locations where the temperature falls below 35 degrees will
see the most frost.

NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-181300-
/O.CON.KRNK.FR.Y.0005.000000T0000Z-171018T1300Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, 
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
431 AM EDT Wed Oct 18 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* Locations...West of the Blue Ridge Mountains including 
  Southeast West Virginia.

* Hazards...Areas of frost especially in the valleys.

* Temperatures...In the lower to mid 30s.

* Timing...Through 9 AM EDT this morning.

* Impacts...Sensitive outdoor plants left unprotected may be 
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

NCZ003-004-019-020-VAZ022>024-032>035-043>047-058-059-181300-
/O.CON.KRNK.FR.Y.0005.000000T0000Z-171018T1300Z/
Surry-Stokes-Wilkes-Yadkin-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
Including the cities of Dobson, Danbury, Wilkesboro, Yadkinville,
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, 
Rocky Mount, Bedford, Amherst, Martinsville, Danville, Lynchburg,
Appomattox, South Boston, and Keysville
431 AM EDT Wed Oct 18 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* Locations...Foothills and Piedmont of Virginia and North 
  Carolina, including the Roanoke and Southern Shenandoah 
  Valleys.

* Hazards...Patches to areas of frost mainly in river valleys 
  and outlying rural farmlands.

* Temperatures...In the upper 30s.

* Timing...Through 9 AM EDT this morning.

* Impacts...Sensitive outdoor plants left unprotected may be 
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

RAB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Oct 17, 3:45 AM EDT, 18 minutes earlier.

Area forecast discussion, Oct 17, 3:45 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
345 AM EDT Tue Oct 17 2017

.SYNOPSIS...
High pressure will remain across the area through Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 345 AM EDT Tuesday...

Temperatures at 850 MB rise from around +4 this morning to near +10
Wednesday morning. Long wave trof moves offshore this morning.
Expecting subsidence with little to no cloud cover today and
tonight.

Cold air over the warmer lakes and rivers has produced fog along the
Bluestone, Clinch, and Greenbrier River this morning. This fog will
dissipate quickly after sunrise as will the frost. Will leave the
Frost Advisory in place through 9AM. Dry air mass will result in a
large spread between morning lows and afternoon highs. Blend of
MET/MAV guidance is reasonable for maxes today.

More frost and potentially freezing temperatures are expected
tonight. The surface high will be centered over western Virginia
with little change in this pattern through morning. This will lead
to calm to light and variable wind. Coldest air will be out of the
region but conditions are ideal for radiational cooling. Have gone
toward the cooler MET/National Blend guidance for overnight lows.
Will issue a Frost Advisory for areas west of the Blue Ridge for
tonight. Advisory may need to be expanded east based on a final
look at the 12Z model cycle today.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 240 AM EDT TUESDAY...

High pressure will be centered over the mid-Atlantic region
Wednesday and Thursday promoting dry weather, light winds and mainly
clear skies.  Large nocturnal/diurnal temperature swings are
anticipated with lows in the 30s/40s and highs in the 60s/70s.
Persistent subsidence will allow some very dry air to work its way to
the surface from aloft, especially across the highest elevations
where dewpoints may dip into the single digits and teens for
elevations above 3500 feet by 12Z/8AM Thursday. This will likely
promote minimum humidity readings in the 15-25% range, 5-10% below
MOS guidance.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 217 PM EDT Monday...

Amplified upper ridge over the southeast will keep us on the warmer
side of normal and dry heading into the weekend. By Saturday night,
the ridge axis begins to get kicked east of our area by a deepening
trough  pushing into the middle of the country. Models are
disagreeing on the depth of the trough with GFS weaker than the
Euro, as it closes off a southern low over southern TX. The Euro on
the other hand closes to low off further north closer to the
northern TX. Since both show low closing off, and upper flow turning
more southwest, influx of moisture should bring increasing chances
of showers by early next week. Should be a dry weekend followed by a
good chance of showers Monday. Temperatures staying above normal
during this period.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
As of 135 AM EDT Tuesday...

Widespread VFR overnight into Tuesday.

Areas of frost are likely in sheltered valleys this morning.
Could see KLWB briefly drop down to IFR/LIFR in fog but will not
include given uncertainty.

Extended Aviation Discussion...

High pressure will remain over the region for the week with VFR
weather through Saturday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Frost Advisory until 9 AM EDT this morning for VAZ007-009>014-
     018>020.
     Frost Advisory from 2 AM to 9 AM EDT Wednesday for VAZ007-
     009>020.
NC...Frost Advisory from 2 AM to 9 AM EDT Wednesday for NCZ001-002-
     018.
WV...Frost Advisory until 9 AM EDT this morning for WVZ042>044-507-
     508.
     Frost Advisory from 2 AM to 9 AM EDT Wednesday for WVZ042>044-
     507-508.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...PM
LONG TERM...PW/RAB/WP
AVIATION...AMS/JH
Hazardous weather outlook, Oct 16, 3:10 PM EDT, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
310 PM EDT Mon Oct 16 2017

VAZ007-009>014-018>020-WVZ042>044-507-508-171915-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
310 PM EDT Mon Oct 16 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ015>017-022>024-171915-
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke-Botetourt-
Rockbridge-
310 PM EDT Mon Oct 16 2017

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Patchy frost is possible late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Patchy frost is possible again early Wednesday morning in deeper
sheltered valleys. Otherwise, no hazardous weather is expected
through the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-171915-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
310 PM EDT Mon Oct 16 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Patchy frost is possible Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Virginia, 2017Frost Advisories in North Carolina, 2017Frost Advisories in West Virginia, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.